# GUANDA AGENDA

EUROPEAN CONGRESS ON GLOBAL EDUCATION TO 2050

DUBLIN CASTLE 3-4 NOVEMBER 2022



# EUROPEAN CONGRESS ON GLOBAL EDUCATION DUBLIN CASTLE 3-4 NOVEMBER, 2022

### Programme

For a full list of speakers, panelists and high-level guests, please see **here** 

# DAY ONE, 3RD NOVEMBER

DAT ONE, SKD NOVEMBER	
09:00 - 09:30	Registration and coffee
09:30 - 10:15	Welcome and Opening Statements (45 minutes)
	Mr. Colm Brophy TD, Minister for Overseas Development and Diaspora, Ireland
	Mr. Franz Fayot, Minister for Development Cooperation, Luxembourg
	Mr. Bjørn Berge, Deputy Secretary General of the Council of Europe
	Ms. Stefania Giannini, UNESCO Assistant Director-General for Education (video)
	Ms. Mamusu Patricia Massaquoi, Deputy Minister of Education, Sierra Leone
	Prof. Annette Scheunpflug, Chairperson, GENE
10:15 - 10:35	Keynote Address: Global Education and Transformation (20 min)
	Dr. Leonardo Garnier, UN SG's Advisor for the Transforming Education Summit
10:35 - 11:30	Panel 1: Putting Global Education at the heart of learning – policy coherence and
	public engagement (55 min)
	How can we embed GE in education systems and encourage public engagement
	with foreign and development policies?
	Moderator: Mr. Michael Gaffey, Director General, Irish Aid/DFA, Ireland
	Panellists: Dr. Minna Kelhä, Director General, EDUFI, Finland
	Mr. Luca Maestripieri, Director, Italian Agency for Development Cooperation
	Prof. Arjen Wals, Professor of Transformative Learning for Socio-Ecological
	Sustainability, Wageningen University, The Netherlands
	Mr. Peter Butchkov, Acting Dep. Minister, Youth and Sports, Bulgaria
	Mr. John Concannon, Director General, Global Ireland/DFA, Ireland
11.30 - 11:45	Coffee (15 min)
11:45 - 12:45	Paral 9. The GEOGRAP Designation Heising in Disserts for a Geography (Geography)
11:45 - 12:45	Panel 2: The GE2050 Declaration - Uniting in Diversity for a Common Vision (60 min)
	The term Global Education is used to bring together differing but related concepts
	and traditions. The new Declaration process has involved different stakeholders in
	developing a common vision. This panel will explore the potential to join concepts
	and align strategies for GE in Europe and beyond.
	Moderator: Ms. Ida McDonnell, Team Lead, OECD Development Co-operation Report
	& Data for Development.
	Panellists: Ms. Anja Fortuna, Vice President, European Youth Forum
	Mr. Rilli Lappalainen, President, CONCORD
	Ms. Mary Hanafin, Cathaoirleach, Dun Laoghaire-Rathdown County Council
	Ms. Lydia Ruprecht, Team Leader, Global Citizenship Education, UNESCO
	Prof. Oscar Jara, Director, Centre for Popular Education, Costa Rica



2:45 – 13:45	Lunch (60 min)
13:45 - 14:30	Parallel Sessions Round 1 (45 min)
	Two rounds of four parallel sessions: Stakeholder-led, focus on sharing good
	practice, on common possibilities and on perspectives on follow-up to the Congress
	and the implementation of the Declaration.
	Civil Society Organisations
	Policy-Focused Research
	Local and Regional Governments
	GENE Roundtable policymakers (closed session)
	Foyer open space for bilateral meetings
14:30 - 14:45	Transition (15 min)
14:45 - 15:30	Parallel Sessions Round 2 (45 min)
	• Youth
	Formal-Education
	Adult and Community Education
	Global Critical Friends (closed session)
15:30 – 16:00	Foyer open space for bilateral meetings  Coffee (30 min)
15:30 - 16:00	Lonee (30 min)
	Panel 3: Delivering quality Global Education for all people in Europe – improving
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave
16:00 – 16:50	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the  Council of European Municipalities and Regions
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the
16:00 - 16:50	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the  Council of European Municipalities and Regions
	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the  Council of European Municipalities and Regions  Mr. Rares Voicu, Board Member, OBESSU
16:00 - 16:50	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the  Council of European Municipalities and Regions  Mr. Rares Voicu, Board Member, OBESSU
16:00 - 16:50 16:50 - 17:00	Panel 3: Delivering quality Global Education for all people in Europe – improving reach and exploring new paradigms (50 min)  This panel will focus on how GE can embrace innovation, engage non-traditional audiences, and encourage/develop new partnerships.  Moderator: Mr. Kieran McLoughlin, Venturewave  Panellists: Mr. David McNair, Executive Director, ONE campaign  Ms. Ilenia Ventroni, Policy Officer, Solidar and Lifelong learning platform  Dr. Libby Giles, Education Director, Centres of Asia-Pacific Excellence,  University of Waikato, New Zealand  Prof. Joe O'Hara, President, EERA  Dr. Marlene Simeon, Director of PLATFORMA and Director at the  Council of European Municipalities and Regions  Mr. Rares Voicu, Board Member, OBESSU  Interactive reflections on DAY 1 (10 min)  Mr. Liam Wegimont, Executive Director, GENE



DAY TWO, 4TH NOVEMBER	
09:00 - 09:20	Arrivals and Coffee (30 min)
09:20 - 09:30	Opening statements (10 mins)  Mr. Ban Ki Moon, former UN Secretary General (video)  Ms. Jutta Urpilainen, European Commissioner for International Partnerships (video)  Chaired by Prof. Annette Scheunpflug, GENE Chairperson
09:30 - 10:15	Interactive Session: Ministers/Heads of Delegation in dialogue with stakeholders (45 min)  How can Governments, civil society, youth, LRG and other stakeholders work, in their own realms, and together, to deliver the vision of the Dublin Declaration?  Chaired by Mr. Colm Brophy TD, Minister for Overseas Development and Diaspora, Ireland with Co-Chair Mr. Franz Fayot, Minister for Development Cooperation, Luxembourg. Streamed to Plenary from the Ministerial Room
10:15 - 11.45	Ministerial discussion: The implications of the Dublin Declaration for Education, Foreign Policy and Development Cooperation, including national commitments (90 min)  Statements and perspectives from European countries.  Chaired by Mr. Colm Brophy TD, Minister for Overseas Development and Diaspora,  Ireland. Streamed to Plenary from the Ministerial Room
Parallel networking session 10:15 – 11:45  While the Ministerial sessions, including national statements, will be livestreamed into the plenary; in parallel, there will be a structured networking session for those who wish to partake, in the Printworks foyer space and side rooms.	
11:45 - 12:00	Adoption of the European Declaration on Global Education to 2050 (15 min)  Streamed to Plenary from the Ministerial Room
12:00 - 12:30	Coffee
12:30 - 13:00	Global Education and the Future - Closing Addresses (30 min)  Mr. Colm Brophy TD, Minister for Overseas Development and Diaspora, Ireland  Mr. Franz Fayot, Minister for Development Cooperation, Luxembourg  Prof. Annette Scheunpflug, Chairperson, and Mr. Liam Wegimont, Executive Director, GENE
Finale with Music Generation Waterford Performing Group (and perhaps a surprise guest or two)	
Group Photo	

### The Congress is hosted by





An Roinn Gnóthaí Eachtracha Department of Foreign Affairs

Co-chaired by





And convened by



The work of GENE is supported and made possible by the contributions of the following Ministries and Agencies:

































An Roinn Gnóthaí Eachtracha Department of Foreign Affairs



















## **Global Education Network Europe (GENE)**

is the network of ministries, agencies and institutions with national responsibility for Global Education.

GENE supports networking, peer learning, policy research, national strategy development and quality enhancement in the field of Global Education. GENE works to increase and improve Global Education towards the day when all people in Europe - in solidarity with peoples globally - will have access to quality Global Education.

### Contact

13 Herbert Place, Dublin 2 DO2YD32, Ireland www.gene.eu secretariat@gene.eu





